Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 270, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 31, 2017, 8:00 PM EDT for Jefferson County, Madison County, Florida. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2017, 8:00 PM EDT (00:00 UTC)
- Expired
- Aug 31, 2017, 8:22 PM EDT
- In force
- 22 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Madison County, FL
The radar
The Tallahassee radar (KTLH), 52 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 8:05 PM EDT | TSTM WND DMG | Monticello, FL | TREE DOWN ON BLAKE DRIVE IN MONTICELLO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
673
WUUS52 KTAE 010000
SVRTAE
FLC065-079-010045-
/O.NEW.KTAE.SV.W.0270.170901T0000Z-170901T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
800 PM EDT THU AUG 31 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Jefferson County in Big Bend of Florida...
Western Madison County in Big Bend of Florida...
* Until 845 PM EDT
* At 800 PM EDT, severe thunderstorms were located along a line
extending from near Monticello to 17 miles east of Woodville,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monticello, Greenville, Alma, Dills, Moseley Hall, Ebb, Lamont,
Aucilla, Capps, Lois, Eridu, Nash, Thomas City, Drifton, Lovett,
Casa Blanco, Jarrott, Waukeenah, Montivilla and Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3030 8358 3030 8382 3028 8384 3027 8388
3024 8392 3025 8400 3067 8394 3065 8352
TIME...MOT...LOC 0000Z 236DEG 23KT 3061 8387 3030 8392
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
997
WWUS52 KTAE 010022
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
822 PM EDT THU AUG 31 2017
FLC065-079-010032-
/O.CAN.KTAE.SV.W.0270.000000T0000Z-170901T0045Z/
Jefferson FL-Madison FL-
822 PM EDT THU AUG 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND WESTERN MADISON
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3030 8358 3030 8382 3028 8384 3027 8388
3024 8392 3025 8400 3067 8394 3065 8352
TIME...MOT...LOC 0020Z 236DEG 23KT 3068 8374 3037 8379
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 4:13 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 31, 4:13 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
413 PM EDT Thu Aug 31 2017
.NEAR TERM [Through Tonight]...
Scattered to numerous showers and thunderstorms continue to move
eastward across portions of southern Georgia and the Florida
panhandle and big bend. Convective trends are being monitored by SPC
for a possible watch for the remainder of the afternoon hours. Bulk
shear of 35-40 knots overlaid with MLCAPE in the 1500-2000 j/kg
range and effective SRH around 100-150 m2/s2 could yield a few
marginally severe storms with damaging wind the main threat,
although an isolated tornado could occur given the SRH values.
Storms will decrease in intensity after sunset with some
redevelopment possible near the panhandle coast later tonight.
.SHORT TERM [Friday Through Saturday Night]...
Tropical Depression Harvey will slowly lift northeastward into the
Tennessee Valley on Friday, as it is scooped up by the upper level
trough. The trough will begin to deamplify Saturday, lifting the
remnants of Harvey into the northeast Saturday night. With this
pattern, deep layer south-southwesterly flow in place over the
area will continue through the weekend, keeping atmospheric
moisture content high. A favorable jet pattern aloft will enhance
divergence aloft and, combined with a band of low level
convergence in the wake of Harvey, this will serve as a lifting
mechanism for storms this weekend. CAPE is expected to be moderate
at around 1500 J/kg supporting thunderstorm development along this
band. On Friday, convection will be focused mostly along a line
from Panama City, FL to Fitzgerald, GA, and be further east on
Saturday, roughly from Apalachicola, FL to Valdosta, GA.
Widespread storm total rainfall accumulations will be around 1-2
inches through Saturday night, however isolated areas will may
double that. Highs will be in the mid to upper 80s and lows will
be mostly in the low 70s.
.LONG TERM [Sunday Through Thursday]...
A piece of +PV will swing down from the backside of the
deamplifying trough, becoming a cut off low aloft of the TX/LA
coastline on Sunday. This cut off low will, unfortunately sit over
that area through mid week, finally being pulled into a deeper
upper level trough on Wednesday as a cold front pushes through the
eastern CONUS. At the low levels, a ridge will move into the
southeast Sunday, then move eastward off the Atlantic coastline on
Tuesday. As the low level ridge and upper level trough build
eastward, a cold front system will develop and move into the
southeast around Wednesday. Expect near normal temperatures for
early September ahead of the front, with low temps dipping to the
mid 60s to around 70 in the wake of the front and afternoon highs
peaking in the low to mid 80s.
&&
.AVIATION [Through 18Z Friday]...
Periods of MVFR cigs and vsbys will be possible with thunderstorms
this afternoon and evening, along with gusty winds that are mostly
from the south, but may be more variable in storms. Storms should
dissipate by around 00Z, then MVFR cigs will creep into our northern
zones (DHN/ABY/VLD) in the early morning hours, and may stick around
through the late morning.
&&
.MARINE...
Winds from the south will still be around 15 to 20 knots over
western waters through tonight but will continue to gradually fall
through Saturday morning, with seas gradually subsiding as well.
Over the weekend, high pressure will build into the area and winds
and seas will remain low through mid-week.
&&
.FIRE WEATHER...
The wet pattern will continue through Saturday. No fire weather
concerns.
&&
.HYDROLOGY...
Widespread storm total rainfall accumulations through the weekend
will be around 1-2 inches, however isolated areas may see
accumulations closer to 3-5 inches. If these higher totals occur
over short time periods, there would be some isolated flooding
concerns. At this time, the overall threat remains low for
widespread flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 87 73 87 72 / 30 60 30 50 20
Panama City 79 85 76 85 74 / 60 60 40 50 20
Dothan 74 87 71 89 69 / 40 40 20 40 20
Albany 74 87 72 88 70 / 40 50 20 40 20
Valdosta 74 88 72 87 70 / 30 60 20 60 30
Cross City 76 88 74 85 73 / 30 50 50 50 20
Apalachicola 79 87 75 86 74 / 50 60 50 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Moore
MARINE...Moore
FIRE WEATHER...McDermott
HYDROLOGY...MooreIn the hours before
Special weather statement, Aug 31, 6:59 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
659 PM EDT THU AUG 31 2017
FLZ017-312330-
Leon FL-
659 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON COUNTY UNTIL
730 PM EDT...
At 659 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northeast of Tallahassee, moving
northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Moccasin Gap, Killearn Estates, Lake Iamonia,
Bradfordville, Orchard Pond, Maclay State Gardens, Killearn Lakes,
Miccosukee, Forest Meadows Park, Iamonia and Pisgah Church.
LAT...LON 3052 8404 3050 8404 3051 8425 3056 8432
3060 8433 3062 8432 3068 8425 3067 8401
3061 8401 3052 8398
TIME...MOT...LOC 2259Z 244DEG 25KT 3056 8420
42-DVDSpecial weather statement, Aug 31, 7:03 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
703 PM EDT THU AUG 31 2017
GAZ158-312330-
Thomas GA-
703 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY UNTIL 730 PM EDT...
At 703 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Thomasville, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Thomasville, Boston, Pavo, Barwick, Thomasville Municipal A/P,
Dillon, Enon, Everett, Patten, Eason, Merrillville, Newark, Pasco,
Metcalf, Hollis and Oaklawn.
LAT...LON 3066 8375 3068 8408 3087 8407 3104 8380
3103 8379 3103 8378 3104 8378 3104 8374
3072 8374
TIME...MOT...LOC 2303Z 244DEG 24KT 3083 8396
42-DVDLocal storm report, Aug 31, 7:20 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
08/31/2017 DECATUR GA 911 CALL CENTER
SEVERAL TREES DOWN IN DECATUR COUNTY
0645 PM TSTM WND DMG CAIRO 30.88N 84.21W
08/31/2017 GRADY GA 911 CALL CENTER
SEVERAL TREES DOWN IN GRADY COUNTY
&&
DVDSpecial weather statement, Aug 31, 7:26 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
726 PM EDT THU AUG 31 2017
FLZ027-127-010000-
Coastal Wakulla FL-Inland Wakulla FL-
726 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAKULLA COUNTY UNTIL 800
PM EDT...
At 726 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Crawfordville, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Arran, Tully, Plum Orchard, Port Leon,
Medart, Wakulla Beach, Spring Creek, Bethel and Panacea.
LAT...LON 3003 8441 3019 8449 3030 8427 3030 8425
3027 8424 3027 8408 3022 8407 3021 8408
3019 8407 3013 8408
TIME...MOT...LOC 2326Z 230DEG 24KT 3015 8438
42-DVDSpecial weather statement, Aug 31, 7:36 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
736 PM EDT THU AUG 31 2017
FLZ017-018-010000-
Inland Jefferson FL-Leon FL-
736 PM EDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
SOUTHEASTERN LEON COUNTIES UNTIL 800 PM EDT...
At 736 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles east of Tallahassee, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Tallahassee, Alma, Ralford Greenway, Apalachee Regional
Park, Cody, Chaires Crossroads, Lamont, Baum, Capps, Lois, Nash,
Thomas City, Drifton, Capitola, Casa Blanco, Chaires, Waukeenah,
Montivilla and Wacissa.
LAT...LON 3038 8378 3039 8379 3038 8380 3038 8381
3036 8381 3034 8418 3054 8421 3063 8383
3038 8377
TIME...MOT...LOC 2336Z 259DEG 21KT 3045 8412
42-DVDLocal storm report, Aug 31, 7:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 PM EDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG THOMASVILLE 30.84N 83.98W
08/31/2017 THOMAS GA 911 CALL CENTER
1 TREE DOWN IN THOMASVILLE
0720 PM TSTM WND DMG EASON 30.81N 83.85W
08/31/2017 THOMAS GA 911 CALL CENTER
1 TREE DOWN OUT IN THE COUNTY
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:29 AM EDT | Special Marine Warning | TAE | 61 min | |
| Sep 1, 10:35 AM EDT | Special Marine Warning | TAE | 55 min | |
| Sep 1, 1:30 PM EDT | Special Weather Statement | TAE | Jefferson | 30 min |
| Sep 1, 1:58 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 32 min |
| Sep 1, 2:33 PM EDT | Special Weather Statement | TAE | Leon | 27 min |
| Sep 1, 4:47 PM EDT | Special Weather Statement | TAE | Holmes | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.